MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/LEFT; PLATE, FIXATION, BONE
Model Number 02.111.621
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Corrected data: date of infection is not known.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision surgery was performed on (b)(6) 2018.The initial surgery was performed on (b)(6) 2018 for an open reduction and internal fixation of the distal radius.The hardware removal was due to two (2) 2.7 mm proximal cortical screws backing out of the bone.During the surgery there was a lot of fluid in the wound indicating a possible infection.Five cultures were taken to see if an infection is present but results are not yet available.The hardware that was removed was one (1) 2.4 mm variable angle locking compression plate (va-lcp) 2 column volar distal radius plate, five (5) 1.8 mm buttress screws, one (1) 2.4 mm cortical locking screw, and two (2) 2.7 mm cortical screws.All parts were intact with no malfunctions.Patient was revised to a dorsal spanning plate and six (6) 2.7 mm locking screws.There were no surgical delays, x-rays are not available, surgery was completed successfully and patient outcome was stable.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number: 02.111.621, synthes lot number: 3714512 , release to warehouse date: 22.Feb.2011, manufacturing site: mezzovico.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Device condition: the plate was received intact with surface and thread wear consistent with implant and explant.Each locking hole was functionally tested with the returned mating screws/buttress pins and found to function as intended.No defects were identified.Based on the provided information no determination regarding the reported infection can be concluded.Thus, as no issue was identified, the complaint condition for this device could not be confirmed and could not be replicated.Lot number review: no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The lot went through the required steps during the inspection at the time of manufacturing and the dhr records showed no issues concerning the material.Additionally, the plate was identified to have been sold non-sterile.Release to warehouse date: 22.Feb.2011 drawing review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.2.4mm va-lcp two column volar distal radius plate: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dimensional inspection was not completed as the condition is related to infection.Additionally, the device was found to be fully functional with the returned screws and no defects were identified with the device or during the manufacture of the device.Conclusion: based on the provided information no determination regarding the reported infection can be concluded.Thus, as no issue was identified, the complaint condition for this device could not be confirmed.A device history record (dhr) review, device inspection, and drawing review were performed as part of this investigation.No defects were identified with the returned device and no product design issues or discrepancies were observed that may have contributed to the complaint condition.No malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Initial medwatch indicated information was correction.Information was initial information, not a correction device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7290462
Report Number2939274-2018-50742
Device Sequence Number1741904
Product Code HRS
UDI-Device Identifier10886982031976
UDI-Public(01)10886982031976(10)3714512
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.111.621
Device Catalogue Number02.111.621
Device Lot Number3714512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight61